Alert archive / Maine / Gale Warnings in 2018
Gale Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 29, 2018, 3:08 PM EST. It took effect at Jan 30, 2018, 1:00 AM EST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2018, 3:08 PM EST (20:08 UTC)
- In effect from
- Jan 30, 2018, 1:00 AM EST
- Expired
- Jan 31, 2018, 3:07 AM EST
- In force
- 26 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
727 WHUS71 KCAR 292008 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 308 PM EST Mon Jan 29 2018 ANZ050-051-300415- /O.CAN.KCAR.SC.Y.0011.000000T0000Z-180130T0600Z/ /O.UPG.KCAR.GL.A.0004.180130T0600Z-180130T1800Z/ /O.NEW.KCAR.GL.W.0007.180130T0600Z-180130T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 308 PM EST Mon Jan 29 2018 ...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Caribou has issued a Gale Warning, which is in effect from 1 AM to 1 PM EST Tuesday. The Small Craft Advisory has been cancelled. The Gale Watch is no longer in effect. * Winds and Seas...Northeast winds 20 to 30 kt with gusts up to 40 kt. Seas 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-300415- /O.CON.KCAR.SC.Y.0012.180130T0600Z-180130T1800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 308 PM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
973 WHUS71 KCAR 300333 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1033 PM EST Mon Jan 29 2018 ANZ050-051-301200- /O.CON.KCAR.GL.W.0007.180130T0600Z-180130T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1033 PM EST Mon Jan 29 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * Winds and Seas...Northeast winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-301200- /O.EXT.KCAR.SC.Y.0012.180130T0333Z-180130T1800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1033 PM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Norcross
362 WHUS71 KCAR 300509 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1209 AM EST Tue Jan 30 2018 ANZ050-051-301315- /O.CON.KCAR.GL.W.0007.180130T0600Z-180130T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1209 AM EST Tue Jan 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * Winds and Seas...Northeast winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ052-301315- /O.CON.KCAR.SC.Y.0012.000000T0000Z-180130T1800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1209 AM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
227 WHUS71 KCAR 300810 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 310 AM EST Tue Jan 30 2018 ANZ050-051-301615- /O.EXT.KCAR.GL.W.0007.000000T0000Z-180130T2100Z/ /O.NEW.KCAR.UP.Y.0005.180131T0600Z-180131T1300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 310 AM EST Tue Jan 30 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... The National Weather Service in Caribou has issued a Freezing Spray Advisory, which is in effect from 1 AM to 8 AM EST Wednesday. * Winds and Seas...Northeast winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ052-301615- /O.EXT.KCAR.SC.Y.0012.000000T0000Z-180130T2100Z/ /O.NEW.KCAR.UP.Y.0005.180131T0600Z-180131T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 310 AM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... The National Weather Service in Caribou has issued a Freezing Spray Advisory, which is in effect from 1 AM to 8 AM EST Wednesday. * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 6 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
191 WHUS71 KCAR 301058 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 558 AM EST Tue Jan 30 2018 ANZ050-051-301900- /O.CON.KCAR.GL.W.0007.000000T0000Z-180130T2100Z/ /O.CON.KCAR.UP.Y.0005.180131T0600Z-180131T1300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 558 AM EST Tue Jan 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... * Winds and Seas...Northeast winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ052-301900- /O.CON.KCAR.SC.Y.0012.000000T0000Z-180130T2100Z/ /O.CON.KCAR.UP.Y.0005.180131T0600Z-180131T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 558 AM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 6 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
356 WHUS71 KCAR 301700 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1200 PM EST Tue Jan 30 2018 ANZ050-051-310100- /O.CON.KCAR.GL.W.0007.000000T0000Z-180130T2100Z/ /O.CON.KCAR.UP.Y.0005.180131T0600Z-180131T1300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1200 PM EST Tue Jan 30 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... * Winds and Seas...North winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ052-310100- /O.CON.KCAR.SC.Y.0012.000000T0000Z-180130T2100Z/ /O.CON.KCAR.UP.Y.0005.180131T0600Z-180131T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1200 PM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST WEDNESDAY... * Winds and Seas...North winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 6 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
499 WHUS71 KCAR 301946 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 246 PM EST Tue Jan 30 2018 ANZ050-051-310400- /O.EXT.KCAR.GL.W.0007.000000T0000Z-180131T0300Z/ /O.EXT.KCAR.UP.Y.0005.180131T0400Z-180131T1300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 246 PM EST Tue Jan 30 2018 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST WEDNESDAY... * Winds and Seas...North winds 20 to 30 kt with gusts to 35 kt. Seas 7 to 10 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ052-310400- /O.EXT.KCAR.SC.Y.0012.000000T0000Z-180131T0300Z/ /O.EXT.KCAR.UP.Y.0005.180131T0400Z-180131T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 246 PM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST WEDNESDAY... * Winds and Seas...North winds 20 to 25 kt. Seas 3 to 6 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
093 WHUS71 KCAR 310302 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1002 PM EST Tue Jan 30 2018 ANZ050-051-311200- /O.EXT.KCAR.GL.W.0007.000000T0000Z-180131T0900Z/ /O.CON.KCAR.UP.Y.0005.180131T0400Z-180131T1300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1002 PM EST Tue Jan 30 2018 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY... * Winds and Seas...North winds 20 to 30 kt with gusts up to 40 kt. Seas 7 to 10 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ052-311200- /O.EXT.KCAR.SC.Y.0012.000000T0000Z-180131T1200Z/ /O.CON.KCAR.UP.Y.0005.180131T0400Z-180131T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1002 PM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY... * Winds and Seas...North winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 6 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ Norcross
041 WHUS71 KCAR 310807 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 307 AM EST Wed Jan 31 2018 ANZ050-051-311615- /O.CAN.KCAR.GL.W.0007.000000T0000Z-180131T0900Z/ /O.EXB.KCAR.SC.Y.0012.000000T0000Z-180201T2100Z/ /O.CON.KCAR.UP.Y.0005.000000T0000Z-180131T1300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 307 AM EST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... The National Weather Service in Caribou has issued a Small Craft Advisory, which is in effect until 4 PM EST Thursday. The Gale Warning has been cancelled. * Winds and Seas...West winds 20 to 30 kt with a few gusts up to 35 kt. Seas 6 to 11 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$ ANZ052-311615- /O.EXT.KCAR.SC.Y.0012.000000T0000Z-180201T2100Z/ /O.CON.KCAR.UP.Y.0005.000000T0000Z-180131T1300Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 307 AM EST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * Winds and Seas...West winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 feet. * Freezing Spray...Moderate. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Freezing Spray Advisory means that moderate accumulation of ice is expected on vessels. Operating a vessel in freezing spray can be hazardous. It is recommended that vessels be prepared to take appropriate counter measures before putting to sea or enter the advisory area. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 29, 11:11 AM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 29, 11:11 AM EST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1111 AM EST Mon Jan 29 2018
.SYNOPSIS...
High pressure will build north of the region today. Low
pressure will track well east of the area tonight into Tuesday.
High pressure will crest over the region Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
11:10 AM Update...High clouds cover the Downeast region so
updated forecast to go mostly cloudy Downeast. Skies remain
mostly clear over western, central and northern locations except
for some stratus in the very far northwest.
.Previous discussion. The model guidance is in good agreement
through the near term period of the forecast. High pressure
builds across northern Maine. The frontal system that moved
through our area yesterday will interact with an upper level
trough over NY drawing the front back to the north as a warm
front. The front will remain south of Nova Scotia bringing some
light snow to primarily southern and central Washington County
this evening through the end of the period.
Loaded a blend of the GFS/NAM/ECMWF to smooth out the minor
differences in the models. Used NAWAVE4 for seas in the coastal
waters. Loaded windgust by factor tool add to winds 20% over
land, 26% for the coastal waters. Used RFC Guidance for initial
QPF then used tools to match POP and QPF to better match the two
up.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Low pressure is expected to be about 200 miles south of Halifax
at 12Z Tue. The low will quickly lift up to Newfoundland Tue
evening. There will likely be an area of light snow Tue morning
across Washington County with a few flurries possible north
into southeast Aroostook County. The western edge of the snow
may not make it as far west as Bangor. Additional snow
accumulation Tue morning will likely be around an inch along
the Washington County coast, and likely little/no snow in
Bangor. Clouds Tuesday morning will give way to breaks of sun
in the afternoon, especially so across the western half of the
CWA. Highs will mostly be in the teens north to the low to mid
20s along the coast. A mid level trough passage us expected Tue
night, but at the same time a surface high builds toward the
region from the west. There could be a few patches of stratocu
in the far north, but for the most part the sky will clear. Lows
will drop below zero in the north to the single digits in the
Greater Bangor Region. The surface high crests over the region
around midday Wednesday and then slides east into the Maritimes
by Wed evening. Low pressure moves to near James Bay by 00z Thu
with a warm front to set up to the west of the area by evening.
The day is expected to be sunny with light wind. There will be
an increase in high clouds toward evening. Highs will range from
the teens north to the low 20s in the Bangor Region and
Downeast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A warm front will lift across the area Wed night and will be
followed by an occluded front during the day Thu. There will be
some areas of light snow or snow showers, but the precipitation
looks to be disorganized and the areas of best lift and QPF
vary significant from model to model. Snow accumulation Wed
night into Thu will likely amount to an inch or two at most, and
some spots may pick up just a dusting of snow. A strong cold
front follows Thu night with scattered snow showers. The latest
GFS and Canadian have a strong frontal passage, but sfc low
development taking place too far to the east for any significant
snow. The current and past few runs of the ECMWF have a
stronger low further to the west and would bring accumulating
snow to Downeast/Bangor Regions. The models and ensembles have
had quite a bit of spread the past few nights and confidence is
not high in any one solution. Much of the energy that would go
into developing this system is still back in the eastern Pacific
Ocean and likely poorly sampled. Will stick with the model
consensus and have a small area of likely Pops Downeast with
just a chance of snow across the remainder of the area. High
pressure follows for the start of the weekend with dry and cold
weather. The next potential system moves in from the west on
Sunday with the chance of some overrunning snow.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR for northern Maine as high pressure dominate
through the period. A warm front in the southern portions of the
Gulf of Maine will bring MVFR conditions to BGR, and BHB with
brief periods of IFR in snow. HUL will be primarily will be MVFR
with some light snow overnight.
SHORT TERM: VFR at the northern taf sites from KHUL to KFVE for
the most part Tue into Wed. Downeast there is the potential for
a period of IFR Tue morning in -sn with conditions to improve
to VFR during the afternoon. The best chance of IFR or lower
conditions will be east of KBGR. Predominately MVFR Wed night
and Thu with times of IFR in -sn or -shsn. Forecast confidence
is low on Fri with the best chance of snow and lower cigs and
vsby across the Downeast Region.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory is in effect until early
Tuesday morning, a Gale Watch is in effect from early Tuesday
morning to Tuesday afternoon. A Small Craft Advisory is in
effect for the intracoastal waters early Tuesday morning through
Tuesday afternoon.
SHORT TERM: A gale watch has been issued for the coastal waters
into Tuesday afternoon. Conditions will likely remain just
below gales on the intra-coastal waters. After the gales, a
small craft advisory will very likely be required through 12Z
Wed with conditions to ease to below small craft advisory
levels Wed as high pressure crests over the waters during the
day. The next period of small craft advisory conditions will
likely arrive by late Wed night.
&&
.CLIMATE...
A total of 38.7 inches of snow has been observed so
far this month at Caribou, and 28.5 inches at Bangor. The snow
depth at Caribou is 26", but only a trace of snow is currently
being observed at Bangor and along much of the Downeast coast.
Temperatures so far this January have averaged 1 to 3 degrees
above average across most of northern and eastern Maine, but
close to average in the far north across the Saint John Valley.
Over the past week the CFSv2 has continued to trend colder with
increasing probabilities of below average temperatures in
February. The official 8-14 days and weeks 3 & 4 outlooks from
the Climate Prediction Center also reflect the increased
likelihood of below average temperatures during much of the
month of February.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory from 1 AM to 1 PM EST Tuesday for ANZ052.
Gale Watch from late tonight through Tuesday afternoon for
ANZ050-051.
Small Craft Advisory until 1 AM EST Tuesday for ANZ050-051.
&&
Near Term...Norton/MCB
Short Term...CB
Long Term...CB
Aviation...Norton/CB
Marine...Norton/CB
Climate...CBHazardous weather outlook, Jan 29, 3:07 PM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Caribou ME 307 PM EST Mon Jan 29 2018 MEZ001>006-010-011-015>017-029>032-302015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 307 PM EST Mon Jan 29 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-302015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 307 PM EST Mon Jan 29 2018 ...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-302015- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 307 PM EST Mon Jan 29 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 10:26 PM EST | Small Craft Advisory | CAR | 17 hr | |
| Jan 29, 3:00 AM EST | Gale Watch | CAR | 12 hr | |
| Jan 29, 3:00 AM EST | Small Craft Advisory | CAR | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.